MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/2 UB-BL, CBRD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/2 UB-BL, CBRD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203379
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the helicoil anchor broke.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor and sutures are still on the insertion device.The anchor is missing several threads.Bio debris is present.A functional evaluation could not be performed due to the damaged condition of the device.Based on the condition of the product material found during visual inspection, additional material testing is not required.An evaluation of the customer provided image was performed and shows part of the device and the anchor is broken.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the raw material strength and storage requirements are specified and each lot must be accompanied by a material certificate of analysis.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include use of excessive force during insertion or not maintaining inserter alignment throughout insertion to ensure implant integrity.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H6: health effect - impact code.
 
Event or Problem Description
It was reported that during an arthroscopy, the helicoil anchor broke.The piece were removed using tweezers and the original drilled bone hole was used.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.

Brand Name
HEALICOIL SA PK 5.5MM W/2 UB-BL, CBRD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18305772
Report Number1219602-2023-02415
Device Sequence Number6151775
Product Code MBI
UDI-Device Identifier00885554026306
UDI-Public00885554026306
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203379
Device Lot Number2089599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/11/2024
02/06/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/15/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown